Tag Archives: Toxicity

New Treatment for IBS

LX1031, a┬ádrug that inhibits serotonin production, relieves symptoms and increases stool consistency in patients with nonconstipating irritable bowel syndrome (IBS), according to a study by Philip Brown et al. in the August issue of Gastroenterology. Serotonin (also called 5-hydroxytryptamine or … Continue reading

Posted in GI Tract, Technology | Tagged , , , , , , , , , , , , , | 3 Comments

Dangerous Diabetes Drugs?

The drugs sitagliptin and exenatide, used to treat patients with type 2 diabetes, increase risk for pancreatitis and cancer, according to a study from Michael Elashoff and colleagues published in the July issue of Gastroenterology. The authors examined the United … Continue reading

Posted in Pancreas, Technology | Tagged , , , | 2 Comments

Surviving Childhood Cancer Increases GI Risks

Individuals who received therapy for cancer during childhood have an increased risk of developing GI complications later in life, according to Robert Goldsby et al. in the May issue of Gastroenterology. About 80% of children who receive cancer therapy survive … Continue reading

Posted in Cancer, GI Tract | Tagged , , , , , , , , , , , | Leave a comment

Colon Complications from Anti-Inflammatory Drugs?

Aspirin and other non-steroidal anti-inflammatory drugs (NSAIDs) are known to cause stomach problems, but a large prospective study by Lisa Strate et al. in the May issue of Gastroenterology shows that they can also damage the colon, causing diverticulitis and … Continue reading

Posted in Cancer, GI Tract, Technology | Tagged , , , | Leave a comment